Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 15, 2003, 7:10 PM EDT for Franklin County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2003, 7:10 PM EDT (23:10 UTC)
- Expired
- May 15, 2003, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 152310 FFWILN OHC049-160215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 710 PM EDT THU MAY 15 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN OHIO... * UNTIL 1015 PM EDT... * AT 708 PM EDT...DOPPLER RADAR SHOWED A THUNDERSTORM OVER NEW ALBANY THAT WAS NEARLY STATIONARY. NEW ALBANY POLICE REPORTED FLOODING OF ROADS IN NEW ALBANY. DOPPLER RADAR ESTIMATES THAT UP TO FOUR INCHES OF RAIN HAS FALLEN IN NORTHEAST FRANKLIN COUNTY SINCE 545 PM. AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE IN THIS AREA OVER THE NEXT HOUR. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... NEW ALBANY... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS. $$ RYAN
1 follow-up statement
000 WGUS71 KILN 160022 FFSILN OHC049-160215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 822 PM EDT THU MAY 15 2003 ...A FLASH FLOOD WARNING CONTINUES FOR FRANKLIN COUNTY UNTIL 1015 PM EDT... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... NEW ALBANY... AT 818 PM EDT...THE STORM THAT PRODUCED THE HEAVY RAIN IN NEW ALBANY HAD MOVED OUT OF NORTHEAST FRNAKLIN COUNTY. HOWEVER...NEW THUNDERSTORMS WERE DEVELOPING ACROSS FRANKLIN COUNTY. THESE THUNDERSTORMS MAY BRING MORE RAINFALL THAT COULD CAUSE ADDITIONAL FLOODING. NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK. STAY TUNED TO NOAA WEATHER RADIO OU YOUR LOCAL MEDIA OUTLETS FOR ANY ADDITIONAL UPDATES. $$ RYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 15, 3:20 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 15, 3:20 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 320 PM EDT THU MAY 15 2003 SURFACE ANALYSIS INDICATES SURFACE LOW BETWEEN BETWEEN KSDF AND KCVG WITH FRONTAL BOUNDARY THEN PUSHING NORTH INTO WESTERN OHIO OVER TO LAKE ERIE. KILN SHOWING DEEP CONVECTION ALONG TD BOUNDARY MAINLY JUST SOUTH OF OHIO RIVER BEFORE MAKING IT NORTH NEAR PORTSMOUTH. MODELS LOOK PRETTY GOOD THROUGH 36 HOURS THEN THEY DIFFER BEGINNING FRIDAY NIGHT. GFS IS STILL BRINGING CONVECTION INTO SOUTHERN FA. IT HAS TRENDED FARTHER SOUTH THE LAST FEW DAYS. ETA IS STILL DRY. WILL KEEP SMALL POPS GOING ACROSS THE SOUTH. AS FOR OVERNIGHT. WILL KEEP POPS MENTIONED IN THE WEST FOR THE EVENING AND LIKELY IN THE EAST. SYNOPTICALLY THE MID LEVEL TROF IS GOING TO A NEGATIVE TILT AND GOOD SYNOPTIC LIFT IS TAKING PLACE. HOWEVER THE BETTER INSTABILITY IS LOCATED ALONG THE TD BOUNDARY ALONG SOUTHERN FA BORDER. THINK CONVECTION HAS A CHANCE OF STRONG TO SEVERE IN THE EAST...WHERE A LITTLE MORE DAYTIME HEATING IS TAKING PLACE. MAV TEMPS LOOK PRETTY GOOD...EXCEPT FOR SATURDAY WHERE IT SEEMS A COUPLE DEGREES TO COOL. .ILN...NONE. TIPTON
Hazardous weather outlook, May 15, 5:00 AM EDT, 14 hours 10 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY THIS AFTERNOON. THIS WILL COMBINE WITH AN UNSTABLE AIRMASS IN PLACE ACROSS THE REGION TO PRODUCE SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND INTO THIS EVENING...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
In the hours before
Special weather statement, May 15, 4:06 PM EDT, 3 hours 4 minutes before
INZ058-059-066-073>075-080-KYZ089>096-OHZ045-046-051>056-060>065- 070>072-077-078-152035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 406 PM EDT THU MAY 15 2003 ...SEVERE THUNDERSTORM WATCH FOR THE TRI-STATE...MIAMI AND WHITEWATER VALLEYS AND MOST OF CENTRAL OHIO HAS BEEN CLEARED... STRONG TO SEVERE THUNDERSTORMS HAVE FOCUSED ALONG AND NEAR THE OHIO RIVER IN SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY. THUS THE WATCH TO THE NORTH AND WEST OF THIS AREA HAS BEEN CLEARED FROM THE WATCH. BASICALLY...THE WATCH HAS BEEN CLEARED TO THE NORTH AND WEST OF A LINE FROM MAYSVILLE TO HILLSBORO TO CHILLICOTHE TO LOGAN. HOWEVER A FEW EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS EVENING. TIPTON
Special weather statement, May 15, 4:56 PM EDT, 2 hours 14 minutes before
KYZ097>100-OHZ073-074-079>082-088-152125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 456 PM EDT THU MAY 15 2003 ...SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY HAS BEEN CANCELLED... A FEW STRONG STORMS ARE STILL POSSIBLE OVER THIS REGION...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. THE SEVERE THUNDERSTORMS THAT HAVE BEEN AFFECTING NORTHEAST KENTUCKY HAVE MOVED OFF TO THE SOUTH AND EAST OF THE MAYSVILLE/PORTSMOUTH/VANCEBURG AREA. RESIDENCE IN SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY SHOULD BE PREPARED FOR THE POSSIBILITY OF STRONG STORMS REDEVELOPING THROUGH 7 PM. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:14 AM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 16 min |
| May 15, 6:41 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 64 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.